Vincristine-induced vocal cord palsy: case report and review of the literature.
Vincristine-induced vocal cord paralysis is a rare but serious complication. We report 2 patients with acute lymphoblastic leukemia who developed progressive stridor during induction chemotherapy. There were no clinical features of peripheral or autonomic neuropathy. Flexible laryngoscopy confirmed the diagnosis of bilateral vocal cord palsy; interestingly, the nerve conduction test revealed axonal motor neuropathy involving the median and common peroneal nerves in both patients. The first patient required prolonged ventilatory support necessitating unilateral cordectomy before extubation, whereas the second only required supplemental oxygen therapy. There was resolution of stridor in the first patient after cordectomy and gradual clinical improvement in the second. These cases illustrate that a high index of suspicion of vincristine-induced vocal cord palsy with prompt otolaryngology consultation for laryngoscopy is required in the diagnostic evaluation of a patient who has received vincristine.
Version: za2963e q8za2 q8zbf q8zca q8zde q8ze9 q8zf3 q8zg4